| Catalog Number |
5950050 |
| Medical Device Problem Codes |
Defective Device (2588); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Abscess (1690); Unspecified Infection (1930); Obstruction/Occlusion (2422)
| Date of Event |
08/26/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including infection, obstruction, abscess and subsequent surgical intervention for mesh explant.The instructions-for-use (ifu) supplied with the device lists infection as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.In regards to the infection, the warning section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." should additional information be provided, a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient developed an abdominal hernia that required surgical repair.On (b)(6) 2020, the patient was implanted with a bard/davol ventrio st hernia patch during the hernia repair surgery.It was alleged that the patient developed an infection and abscess involving the ventrio st hernia patch along with considerable pain, following the surgery.The patient required a second surgery to drain the abscess and also developed further complications, including a small bowel obstruction that required surgical repair.Attorney alleges that eventually the ventrio st hernia patch was removed and replaced with a different mesh.It is alleged that the patient underwent multiple surgeries for complications arising from the ventrio st hernia patch, suffered pain and suffering.It is also alleged the device was defective.
Event or Problem Description
Attorney alleges that the patient developed an abdominal hernia that required surgical repair.On (b)(6) 2020, the patient was implanted with a bard/davol ventrio st hernia patch during the hernia repair surgery.It was alleged that the patient developed an infection and abscess involving the ventrio st hernia patch along with considerable pain, following the surgery.The patient required a second surgery to drain the abscess and also developed further complications, including a small bowel obstruction that required surgical repair.Attorney alleges that eventually the ventrio st hernia patch was removed and replaced with a different mesh.It is alleged that the patient underwent multiple surgeries for complications arising from the ventrio st hernia patch, suffered pain and suffering.It is also alleged the device was defective.Addendum per legal claim: attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventrio st on (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against the ventrio st.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device and underwent mesh removal on (b)(6) 2020.It is also alleged that the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including infection, obstruction, abscess and subsequent surgical intervention for mesh explant.The instructions-for-use (ifu) supplied with the device lists infection as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.In regards to the infection, the warning section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." addendum: this is an addendum to the initial emdr submitted.This supplemental emdr has been submitted to report the date of explant provided in the second legal claim.No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including subsequent surgical intervention for mesh removal; however, no details have been provided.Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.